Skip to Content

Celexa... What are the side effects on it .I am supposed to take 40mg.Wondering if you gain weight?

Responses (5)

FeelingSoGood 13 Jun 2011

Yup - sure enough... Got up to 180 on that one... Got off ALL SSRI's (not recommending - use 'em while ya need 'em) - then if you and your Doc agree (they agree usually because of side effects - and just flip you to another one) but it did help! AND it had less side effects than most of the other ones. Some I couldn't even take 1 dose w/BAD effects...

You can always get off them - taper or cold turkey - did both (NOT RECOMMENDING) - Can't remember the dose but I felt fine when I was on it - and it was for about 2-3 years too... GOOD LUCK !!

Delila 13 Jun 2011

Hi i have been on citalopram/celexa for about a year now and i have benefited greatly from it. I am now taking 60mg and the increase to this dose has also made a big difference. I did struggle to get through the first 3-4 weeks when i first started. I suffered really bad depression, cried all the time. But once through that i really can't say that i have any side effects. Possibly it has had an effect on my weight but i think if i was more disciplined with my diet it wouldn't be so much of a problem. Overall i would recommend this antidepressant. Definitely worth trying!

LaurieShay 13 Jun 2011

Hey Kinberly,

The side effects for Celexa are listed at the following link:

https://www.drugs.com/sfx/celexa-side-effects.html

Loss of appetite is more common then a gain in weight, though some people do gain weight. The reality of the weight thing to me is calories burned must be greater than calories consumed in order to not gain weight.

Hope this helps,

Laurie

Anonymous 13 Jun 2011

Hello Kimberly42. I was on celexa for some time. To set your mind at ease, I had no weight gain. Not a pound. :-0) But, (I know always a but), I stopped taking it because of feeling almost always worn down, very very tired. The plus side to that was that my anxiety levels were low. When I become fatiqued, my anxiety levels almost always drop. Wishing you well.

Squashed 16 Jun 2011

I have noticed a serious weight gain problem and also a serious eating everything in sight problem..

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions